Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & EMBASE  
     Home | Subscribe | Feedback  

LETTER
[Download PDF
 
Year : 2014  |  Volume : 60  |  Issue : 4  |  Page : 419  

Dengue infection and acute hypokalemic quadriparesis

B Joob1, V Wiwanitkit2,  
1 Department of Sanitary, Medical Academic Center, Bangkok, Thailand
2 Hainan Medical University, China

Correspondence Address:
Dr. B Joob
Department of Sanitary, Medical Academic Center, Bangkok
Thailand




How to cite this article:
Joob B, Wiwanitkit V. Dengue infection and acute hypokalemic quadriparesis.J Postgrad Med 2014;60:419-419


How to cite this URL:
Joob B, Wiwanitkit V. Dengue infection and acute hypokalemic quadriparesis. J Postgrad Med [serial online] 2014 [cited 2020 Oct 1 ];60:419-419
Available from: http://www.jpgmonline.com/text.asp?2014/60/4/419/143996


Full Text

Sir,

The case report on "Dengue infection and acute hypokalemic quadriparesis" is very interesting. [1] This condition is a rare dengue presentation and sporadically reported. [1],[2],[3],[4] However, it should be noted that there are several possible causes of acute hypokalemic quadriparesis and it could simply be a co-morbidity associated with dengue. In this particular case, the over the counter use of acetaminophen and non steroidal anti inflammatory drugs is a confounder as these drugs can lead to renal dysfunction and consequent hypokalemic quadriparesis. [5]

References

1Gupta N, Garg A, Chhabra P. Dengue infection presenting as acute hypokalemic quadriparesis. J Postgrad Med 2014;60:327-8.
2Gutch M, Agarwal A, Amar A. Hypokalemic quadriparesis: An unusual manifestation of dengue fever. J Nat Sci Biol Med 2012;3:81-3.
3Gupta DK, Vaish AK, Arya RK, Chaudhary SC. Hypokalaemic quadriparesis: An unusual manifestation of dengue fever. BMJ Case Rep 2011;2011. pii: bcr1220103673.
4Jha S, Ansari MK. Dengue infection causing acute hypokalemic quadriparesis. Neurol India 2010;58:592-4.
5Gaul C, Heckmann JG, Druschky A, Schöcklmann H, Neundörfer B, Erbguth F. Renal tubular acidosis with severe hypokalemic tetraparesis after ibuprofen intake. Dtsch Med Wochenschr 1999;124:483-6.

 
Thursday, October 1, 2020
 Site Map | Home | Contact Us | Feedback | Copyright  and disclaimer